Alert archive / Mississippi / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 147, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 26, 1996, 4:55 AM CDT for Wayne County, Mississippi. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 26, 1996, 4:55 AM CDT (09:55 UTC)
- Expired
- Oct 26, 1996, 6:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 5:55 AM CDT | Thunderstorm Wind 50 | Gretna, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 260957 SVRMOB MSC153-261100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 455 AM CDT SAT OCT 26 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...WAYNE COUNTY AT 455 AM CDT DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM JUST WEST OF WAYNE COUNTY. THE STORM WILL MOVE INTO NORTHWEST WAYNE COUNTY AROUND 5 AM. THIS STORM PRODUCED SOME WIND DAMAGE EARLIER AROUND HATTIESBURG MISSISSIPPI. THE STORM WILL PASS CLOSE TO WAYNESBORO AND HIWANNEE BEFORE 530 AM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEAThHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 2:48 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 26, 2:48 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 247 AM CDT SAT OCT 26 1996 SQUALL LINE MOVG THRU SE LA MAKING SLOW PROGRESS TOWARD FA. LTL IN WAY OF SVR WX WITH THIS AS OF YET...BUT RAIN AND TSTMS SHUD MAKE IT TO FA ARND SR OR A BIT EARLIER. STLT SHOWS SHORT WAVE ROTATING NORTHEAST THRU NRN LA. PCPN SHOULD SLOW EASTWARD MOVMT AS SHORT WAVE PULLS NE INTO OH VLY...LEAVING RAIN/TSTMS BEHIND ACRS FA. QPF FROM HPC FOLKS HAVE 3 INCH MAX IN AREA AND GIVEN HISTORY OF PCPN OVR LA...CUD EAISLY BE. FFG NUMBERS ARE STILL HIGH SO WUD NOT BE CONCERNED TOO MUCH(YET). AFTER TODAY MDLS CONT TO RETROGRADE H5 HIGH OVR SW TO THE SW AS BERMUDA TYPE 50H HIGH MOVS WEST INTO FA. FCST H5 HTS OF ARND 5980 ARE SUMMERISH. IF THIS HAPPENS AS FCST WRMR TEMPS AT H5 WILL MAKE IT TUFF FOR ANY SIG SUSTAINED SVR WX BUT HIGH SFC DEW POINTS...LOW 70S AND DECENT H7 VV AT LEAST THRU TODAY CUD PRODUCE SOME ISLD SVR. AFTER TODAY WE LOSE THE STG WINDS SFC TO H8 AS HIGH CNTR APPROACHES AT SFC TO H5. TEMPS TODAY WILL DEPEND ON PCPN CVRG. FWC GIVES US 81 WITH A 70 POP...70 POP LOOKS GOOD BUT 81 MIGHT BE TOO WARM WITH PCPN ARND ALL DAY. TOMORROW SHUD BE THE WARM DAY AS H5 HIGH EASES IN. KMOB 88D RDA DOWN AWAITING PARTS LATER TODAY... (1)79/70/85/66 7321 (2) 80/71/85/66 5321 #11
Nearby
Severe Thunderstorm Warnings in Mississippi, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.